When we're looking at Migraine and headache information, whether it's from our doctor, a book, or an online article, we sometimes come across medical terms that can be confusing.
Sometimes, it's easy enough to substitute another word or a short phrase for the medical term. At other times, substituting just doesn't convey quite the same meaning or takes more than a few words.
Some of you have expressed an interest in learning more of the medical terminology that comes up when discussing Migraine disease and other headache disorders. So, I'll be posting a "term of the day," probably a couple of times a week. If there are terms you'd like to have defined, please leave a comment to let me know what it is.
Today's term: Temporal .
Temporal means related to one or both temples.
Both cluster headaches and Migraines can have temporal pain.
You can read more about temporal pain in cluster headaches and Migraines in:
Anatomy of a Migraine
This type of seizure involves a temporary movement disturbance that often involves a change in a person's behavior, unusual sensations, or various other symptoms. It arises from abnormal electrical activity in the temporal lobe on one or both sides of the brain.
TLE; Seizure - temporal lobe
Causes, incidence, and risk factors
A seizure is an episode of abnormal electrical activity in the brain that can involve loss of consciousness or reduction of consciousness, involuntary movements, and overwhelming sensations.
Temporal lobe seizures can affect people of any age, and can occur as a single episode or can be repeated as part of a chronic (ongoing) condition. (See seizure disorder ).
Information in the brain is transmitted from nerve cell to nerve cell by an electrochemical process. Certain patterns of electrical activity can cause seizures, which are episodes during which electrical signals spread in abnormal patterns within...
Full Question: I am 40 years old and have been pretty much headache free my entire life. I started using statin drugs about 2 years ago and switched to Lovastatin about a year ago. Since those times I have had some intense headaches when I work out really hard. I recently have had my dosage of Lovastatin upped to 40 mg and it seems like I have constant headaches. I spoke to my doctor about the headaches but he did not seem concerned or interested in them. In looking at the internet, it appears headaches are a possible side effect with Lovastatin. Have you found this to be the case? Would you assume the headaches are more than likely caused by Lovastatin? Thank you in advance for your assistance, Del. Answer: Dear Del; I have heard of this on exactly one occasion. But, it was in a headache patient whose headaches increased after being put on a statin. I don't remember which one. Ask your doctor to change within the family of statins; perhaps that'll do th...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.